Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 110, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jun 18, 2004, 5:48 PM CDT for Effingham County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 5:48 PM CDT (22:48 UTC)
- Expired
- Jun 18, 2004, 6:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Effingham County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
537 WUUS53 KILX 182248 SVRILX ILC049-182330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 547 PM CDT FRI JUN 18 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EFFINGHAM COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 630 PM CDT * AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST SOUTHEAST OF ALTAMONT...OR ABOUT 11 MILES SOUTHWEST OF EFFINGHAM...MOVING EAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WATSON DIETERICH OTHER LOCATIONS IN THIS WARNING INCLUDE...MASON...ELLIOTSTOWN AND HEARTVILLE. THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3912 8876 3893 8880 3892 8837 3907 8837 $$ BYRD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:00 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Jun 18, 2:00 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT FRI JUN 18 2004 .DISCUSSION... CHALLENGES THIS PACKAGE INCLUDES THUNDERSTORMS THIS EVENING...COOLING THIS WEEKEND...AND TIMING OF PRECIPITATION NEXT WEEK. SHORT TERM...TODAY THROUGH SUNDAY... THUNDERSTORMS ARE BEGINNING TO DEVELOP SOUTH OF BOUNDARY THAT EXTENDS FROM SOUTH OF KIRKSVILE TO WEST OF SAINT LOUIS TO EVANSVILLE. IN ADDITION A COLD FRONT IS APPROACHING THE NORTHWEST PORTION OF OUR FORECAST AREA AT 18Z. STABILITY IS ONLY MARGINAL TO THE NORTHEAST OF THE SOUTHERNMOST BOUNDARY. AS STORMS MOVE NORTHEAST IN FLOW THEY SHOULD BE MOVING INTO MORE STABLE ENVIRONMENT. BEST INSTABILITY SHOULD REMAIN GENERALLY SOUTH OF U.S. HIGHWAY 36 AND THREAT FOR SEVERE WEATHER SHOULD BE CONFINED TO THAT AREA. COLD FRONT PUSHES THROUGH TONIGHT BRINGING MUCH DRIER AND COOLER AIR. IMPRESSIVE 1034 HIGH OVER THE DAKOTAS SHOUD FINALLY GIVE ENOUGH PUSH TO DRY OUT ENTIRE FORECAST AREA. MET/FWC/MAV ALL KEEP HIGHS IN THE LOWER TO MIDDLE 70S SATURDAY AND ONLY SLIGHTLY WARMER SUNDAY. THIS APPEARS REASONABLE GIVEN UPSTREAM TEMPS CURRENTLY IN THE 50S AS FAR SOUTHEAST AS CENTRAL IOWA. LONG TERM...SUNDAY NIGHT THROUGH FRIDAY... BRIEF RESPITE IS OVER SUNDAY NIGHT AS NEXT SHORT WAVE MOVES INTO MIDDLE MISSISSIPPI VALLEY. ALTHOUGH MODELS DO SHOW SOME QPF PRIOR TO 00Z...FEEL ATMOSPHERE WILL BE QUITE DRY AND WILL NEED SOME TIME TO SATURATE. WILL HOLD OFF MENTION OF PRECIP UNTIL SUNDAY NIGHT WITH BULK OF PRECIP ON MONDAY. QUESTION IS WHETHER FRONT WILL BE PUSHED AS FAR SOUTH AS OPERATIONAL GFS SUGGESTS FOR TUESDAY. ENSEMBLES SUGGEST THAT PRECIP MAY LINGER IN FAR SOUTH ON TUESDAY. CANADIAN AND ECMWF MOVE NEXT SYSTEM INTO ILLINOIS TUESDAY WHIL GFS IS A TAD SLOWER. WILL MOVE THUNDERSTORMS INTO FORECAST AREA WITH FASTER MODEL SPEED BUT WITH UNCERTIANTY WILL KEEP AT LEAST SOME POPS IN THROUGH THURSDAY AND IN THE SOUTHEAST ON THURSDAY NIGHT. HAVE GENERALLY FOLLOWED HPC GUIDANCE FOR TEMPS NEXT WEEK. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BARKER
Hazardous weather outlook, Jun 18, 11:09 AM CDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1109 AM CDT FRI JUN 18 2004 ILZ027>031-036>038-040>051-053-191100- CASS-CHAMPAIGN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-MCLEAN- MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL- VERMILION-WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...GALESBURG...HAVANA...JACKSONVILLE...LINCOLN... PEORIA AND SPRINGFIELD 1109 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL ILLINOIS...LOCATIONS NORTH OF A TAYLORVILLE TO PARIS LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS CAN BE EXPECTED IN PARTS OF CENTRAL AND EAST CENTRAL ILLINOIS THIS AFTERNOON. THE THUNDERSTORMS ARE NOT EXPECTED TO PRODUCE SEVERE WEATHER...ALTHOUGH HEAVY RAIN AND SMALL HAIL MAY ACCOMPANY THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY AND MONDAY...AND AGAIN TUESDAY THROUGH THURSDAY. SOME OF THE STORMS MAY BECOME STRONG OR SEVERE MONDAY AND THEN AGAIN TOWARD MIDWEEK. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. ILZ052-054>057-061>063-066>068-071>073-191100- CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- INCLUDING THE CITIES OF...EFFINGHAM...FLORA...LAWRENCEVILLE... MATTOON...SHELBYVILLE AND TAYLORVILLE 1109 AM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS...LOCATIONS ALONG AND SOUTH OF A TAYLORVILLE TO PARIS LINE. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PARTS OF CENTRAL AND SOUTHEAST ILLINOIS AFTERNOON...ESPECIALLY AFTER 2 PM. SOME OF THE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING WILL BE CAPABLE OF PRODUCING DAMAGING WINDS...LARGE HAIL AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A CHANCE FOR THUNDERSTORMS LATE SUNDAY AND MONDAY...AND AGAIN TUESDAY THROUGH THURSDAY. SOME OF THE STORMS MAY BECOME STRONG OR SEVERE MONDAY AND THEN AGAIN TOWARD MIDWEEK. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO EARLY THIS EVENING...PRIMARILY BETWEEN 2 PM AND 9 PM. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT: HTTP://WWW.CRH.NOAA.GOV/ILX. THIS ADDRESS IS ALL IN LOWER CASE. PLAHMER
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.